Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Started using meth. Heart started hurting with breathing difficulty. Proper treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
hello. I consider myself a desent square guy. but once or twice a year i like to slam meth .I'll do it all up that night and then wont touch it for months. my question is I think I did to much at once.this was two nights ago last night my heart started to hurt when I would get a full breath. now this morn n it is so tight I can barely breath cuz it puts pressure on muy heart. now i have had before earlier n life perriacium or pericardiuim. fluid around the heart. as Im gettin more fluids thru me and eating im starting to not feel as tight in the heart. coughing still hurts bad and gives me the worst head pain but only as long as Im coughing.what Iguess im asking is what is your take on it. cuz just like before it just went away (the fluid) the doc gave me medicine for it but it was summer and that med. made me hot like flushing
Posted Sat, 16 Feb 2013 in Drug Abuse
Answered by Dr. Michelle Gibson James 6 hours later
Hi, thanks for using healthcare magic

Acute use of meth can have heart related complications such as a fast heart beat, irregular beat, chest pain and shortness of breath. You described experiencing the chest pain and difficulty breathing.

Chronic/long term use can result in inflammation of the lining of the heart- pericarditis which you mentioned.
As stated this pericarditis normally occurs with long term use and would not normally present after a single episode.

Most people who have acute meth exposure, even when they present to the ER, do not require medication. Antihypertensives such as beta blockers which would reduce the blood pressure , normalise the heart rate and rhythm, can be given.

They may also assist in the chest tightness you are describing.

You can consider monitoring yourself for another 24hrs and if the symptoms do not resolve seek medical attention then.
If your symptoms worsen or become intolerable prior to that then you should consider being assessed earlier.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor